MAUDE Adverse Event Report: ETHICON INC. LAPRA-TY ABSORBABLE X6::SUTURE CLIP; CLIP, IMPLANTABLE

ETHICON INC. LAPRA-TY ABSORBABLE X6::SUTURE CLIP; CLIP, IMPLANTABLE
Catalog Number XC200
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an urological procedure on an unknown date and suture clips were used.During the procedure, it was reported by a sales rep that, during an unknown urological surgery, the opened products had already been hydrolyzed.There were instances where newly opened clips could be loaded, but there were also cases where the newly opened ones had also been hydrolyzed.When touched, they crumbled and broke apart, so only some of the packages related to the complaint have been kept.(many of the xc200 clips have lost their original form and have been discarded.Some of the packages have also been discarded.) as for the complaint item, the xc200 has already been discarded, so only the package stored will be returned.The customer would like to ask you to check for pinholes.Another device was used to complete the case.There were no adverse consequences to the patient.One device will be returning.No further information is available.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).H6: component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained via: the following information will be requested from (b)(6): was the sterility of the device compromised? unk.Were there any issues with the seal of the sterile packaging? unk.Are there photos available for visual analysis? unk.Package lot number of the clips? unk.Please provide the source or name and title of the external person providing answers to follow-up (external person submitting answers to sales rep) (b)(6).Please perform and document the follow-up attempt for product return.Please document the shipment tracking number in the notes or rmao sections.We regularly contact with sale rep about the device returning.Lot number of ip-02448134, ip-02452127, ip-02452128, ip-02452129, ip-02452130: unk ub2aem qty to be returned of ip-02448134, ip-02452127, ip-02452128, ip-02452129, ip-02452130: 1 => 2.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: d4, h3, h4, h6.H3 investigation summary- the product was returned to ethicon for evaluation.Visual inspection was conducted on the returned device.Visual analysis of the returned sample determined that the xc200 (a) cartridge was not received, only the opened foil was received.The package was examined and showed multiples wrinkles and small holes on the bottom cavity of the foil package related to excessive manipulation.It is possible that the clips have begun the degradation process because the clips are absorbable causing the reported event.In addition, a photo was provided at product complaint level and it shows the opened foil wrinkled.The reported event is confirmed.Due to the damages found on the packaging, a possible cause for this condition is due to improper handling.The product code xc200 contains absorbable clips and as the sample was received open, the degradation process had already begun, the time of exposure to the environment could not be determined and no functional test can be performed due to the sample condition.As part of ethicon¿s quality process all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.A manufacturing record evaluation was performed for the finished device lot number, and no related non-conformances were identified.

Brand Name
LAPRA-TY ABSORBABLE X6::SUTURE CLIP
Common Device Name
CLIP, IMPLANTABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN ANGELO
3348 pulliam st
san angelo TX 76905
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22717564
Report Number2210968-2025-09081
Device Sequence Number13063126
Product Code FZP
UDI-Device Identifier10705031043657
UDI-Public(01)10705031043657(17)270131(10)UB2AEM
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K931492
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberXC200
Device Lot NumberUB2AEM
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2025
Supplement Date Received by Manufacturer08/13/2025
Initial Report FDA Received Date08/05/2025
Supplement Report FDA Received Date09/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown